MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number PMG-18SP-60-COPE-NT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cope nitinol mandril wire guide was difficult to insert into the liver during a hepatic vein embolization.When the wire was removed there was resistance, a fragment of the wire detached and was inside the liver.Using a snare, the wire fragment was removed and no pieces of the device remained within the patient.The procedure carried on with the use of another wire.As reported by the facility, the hard liver was likely the cause of this device issue.
 
Event or Problem Description
In additional information received on 14dec2018, final information received from the physician confirmed that the wire was withdrawn through the access needle.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Device available for eval: yes; product received on: 14aug2018.Correction: the procedure was reported to take "slightly longer", however, this device issue did not cause or contribute to any patient harm (available at the time of the initial report 21jun2018).Concomitant medical products: accustik access set, catheter coils pushable (cook)report source: country of origin: (b)(6).Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification of the returned device were conducted during the investigation.The device was returned used and in two separated pieces.The proximal piece measured approximately 45.6cm and the distal piece measured approximately 14.2cm.A kink was noticed starting approximately 4mm from the distal end of the distal piece.Both the proximal and distal solders were still intact.The break itself occurred proximal to the proximal solder over just mandril wire.No elongation is visible on the wire.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device manufacturing record was reviewed and no notable gaps in production or processing controls were noted.A review of the device history record showed 4 related nonconformances, but since these nonconforming devices were detected and scrapped in quality control, there is not enough evidence to suggest additional nonconforming devices in house or in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the most likely root cause would be tortuous patient anatomy.The customer mentioned a hardened liver which may have caused the reported difficult advancement and withdrawal of the wire.It is possible that an attempt to advance the device through some rigid vessels may have caused the wire guide to break at the relatively stiff mandril wire section and not at the flexible coils.The appropriate personnel were notified, and we will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional event information has been received as of the time of this report.
 
Additional Manufacturer Narrative
Correction: event follow_up2: additional information was received on 13nov2018, final information received from the physician confirmed that the wire was withdrawn through the access needle.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7706911
Report Number1820334-2018-02004
Device Sequence Number16332869
Product Code DXQ
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)230412(10)8692618
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number8692618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer09/11/2018
12/14/2018
01/10/2019
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date09/17/2018
12/28/2018
01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1